MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, the dilator from a micropuncture transitionless stiffened cannula access set would not lock into the introducer during an angiography.No patient adverse event occurred.This is a non-reportable event.The customer returned the complaint device along with an additional seven unopened/unused devices from the same lot.During preliminary visual inspection on 17may2019, a hole/split was found on the outer catheter at the distal tip of one of the returned devices.This report is being submitted for this unused micropuncture transitionless stiffened cannula access set.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one mpis-401-10.0-sc-sst was returned for investigation under pr (b)(4).Upon examination of the unused device, a hole in the material at the tip of the outer coaxial catheter was noted.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications as the failure was noted on an unused device.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, during the review of the device subassembly lot, there was a nonconformance noted which could potentially be related to the reported failure.However, the affected unit was scrapped and not replaced.It should also be noted that this lot did contain four other complaints, but none of the other complaints have the same failure mode.Furthermore, reviews of the manufacturer¿s instructions, drawing, specification and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to manufacturing and quality control.Given that this failure occurred on an unused, sealed device, it is likely that this device was not manufactured to specification.Retraining of the manufacturing and quality control operators has been requested, however the qc operators that processed these devices are no longer employed by cook and therefore cannot be retrained.Retraining for the manufacturing operators has been completed with the form attached to the complaint file.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8636716
Report Number1820334-2019-01283
Device Sequence Number1822296
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)220129(10)9483997
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/29/2022
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number9483997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1